Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Is elevation in liver enzymes the cause for vomiting and diarrhea?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8460 Questions
Hi, I am on xarelto 15 mg. I had a five day bout of vomiting and diarrehea. Before I was able to eat and drink normally I had semi annual blood work done. My Liver enzymes ALT are 94 and my AST are 78. Could this be the cause?
Posted Sat, 18 Jan 2014 in Digestion and Bowels
Answered by Dr. Michelle Gibson James 25 minutes later
Brief Answer: gastroenteritis can cause an increase Detailed Answer: HI, thanks for using healthcare magic Gastroenteritis is associated with symptoms such as vomiting and diarrhoea. It can be caused by viruses or bacteria. Though these symptoms can be side effects of some medication, they are not associated with xarelto and are more likely due an infectious cause. Elevation of liver enzymes can occur in some persons with gastroenteritis particularly with the viral infections. It would be best to repeat these blood tests after you have been well for a few weeks, if is is solely related to the gastro, they should be declining. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor